Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 182, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 15, 2001, 12:29 AM CDT for Mills County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 15, 2001, 12:29 AM CDT (05:29 UTC)
- Expired
- Jun 15, 2001, 1:30 AM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mills County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3384 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
659 WUUS54 KFWD 150530 SVRFTW TXC333-150630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1229 AM CDT FRI JUN 15 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MILLS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 130 AM CDT * AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS NEAR MULLIN...AND 10 MILES NORTHEAST OF GOLDTHWAITE...MOVING EAST AT 15 MPH. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3141 9873 3148 9826 3170 9847 3168 9870
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:20 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 14, 11:20 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1120 PM CDT THU JUN 14 2001 HAVE SENT AN UPDATE TO ZONES TO ACCOUNT FOR LATEST RADAR TRENDS. HAVE ADJUSTED POPS ACCORDfINGLY. 81 .FWD... TX...NONE.
In the hours before
Local storm report, Jun 14, 8:04 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0624 PM KRUM TX WIND DAMAGE
06/14/01 DENTON AMATEUR RRADIO REPORTS
OF DOWNED POWER LINES
0555 PM 3 W MUENSTER TX 1.75 INCH HAIL
06/14/01 COOKE SPOTTERS REPORTED
GOLFBALL HAIL
0635 PM BOYD TX WIND DAMAGE
06/14/01 WISE AMATEUR RADIO REPORTS
OF DOWNED POWER LINES AT
SH 114 AND 51 WEST OF BOYD
0043 PM 5 SE WHITESBORO TX WIND DAMAGE
06/14/01 COOKE NWS EMPLOYEE REPORTED
ESTIMATED WIND GUST OF
65 MPH.
0700 PM KRUM TX 1.00 INCH HAIL
06/14/01 DENTON SPOTTERS REPORT HAIL UP
TO QUARTER SIZE IN KRUM
0702 PM TX WIND DAMAGE
06/14/01 DENTON ASOS EQUIPMENT AT KDTO
AIRPORT MEASURED WIND
GUST OF 59 MPH.
0733 PM TIN TOP TX 1.00 INCH HAIL
06/14/01 PARKER AMATEUR RADIO REPORTS
QUARTER HAIL AT TIN TOP
0733 PM SHERMAN TX WIND DAMAGE
06/14/01 GRAYSON SHERIFFS OFFICE
REPORTED LARGE TREES
DOWN IN SHERMANLocal storm report, Jun 14, 8:25 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
825 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0754 PM 2 N BLUE MOUND TX 0.88 INCH HAIL
06/14/01 TARRANT SPOTTERS REPORTED
NICKEL HAIL
0755 PM DENTON TX WIND DAMAGE
06/14/01 DENTON NWS EMPLOYEE REPORTED
65 MPH WIND GUST NE OF
DENTON. LARGE TREE DOWN
AT TEXAS WOMENS
UNIVERSITY. SEVERAL
TELEPHONE POLES DOWN E
OF TOWN.
0803 PM WHITE SETTLEMENT TX 0.75 INCH HAIL
06/14/01 TARRANT AMATEUR RADIO REPORTS
OF DIME HAIL IN WHITE
SETTLEMENT
0810 PM SAGINAW TX WIND DAMAGE
06/14/01 TARRANT AMATEUR RADIO REPORTS
OF 60 MPH WIND AND PEA
SIZE HAIL IN SAGINAWLocal storm report, Jun 14, 10:11 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1011 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0815 PM PARIS TX 0.88 INCH HAIL
06/14/01 LAMAR PARIS PD REPORTED
NICKEL HAIL
0821 PM HALTOM CITY TX 0.75 INCH HAIL
06/14/01 TARRANT DIME HAIL REPORTED BY
AMATEUR RADIO.
0821 PM BENBROOK TX WIND DAMAGE
06/14/01 TARRANT AMATEUR RADIO REPORTED
ROAD SIGNS DOWNED AT
I-20 IN BENBRROOK
0824 PM MILLSAP TX 1.00 INCH HAIL
06/14/01 PARKER AMATEUR RADIO REPORTED
QUARTER SIZE HAIL IN
MILSAP
0836 PM WHITE SETTLEMENT TX WIND DAMAGE
06/14/01 TARRANT AMATEUR RADIO REPORTED
QUARTER SIZE HAIL AND
50-60 MPH WIND IN WHITE
SETTLEMENT
0843 PM GARLAND TX WIND DAMAGE
06/14/01 DALLAS AMATEUR RADIO REPORTED
TREES DOWNED
0847 PM FORT WORTH TX 0.75 INCH HAIL
06/14/01 TARRANT NWS EMPLOYEE REPORTED
DIME HAIL IN SOUTHWEST
FORT WORTH
0850 PM TX WIND DAMAGE
06/14/01 DALLAS SPTTERS REPORTED WIND
ESTIMATED TO 60 MPH IN
NORTH GARLAND
0630 PM EASTLAND TX 1.75 INCH HAIL
06/14/01 EASTLAND SHERIFFS OFFICE
REPORTED GOLFBALL HAIL
IN RANGER AND QUARTER
SIZE HAIL IN EASTLAND
0740 PM TX WIND DAMAGE
06/14/01 ERATH SHERIFFS OFFICE
REPORTED TREES BLOWN
DOWN ACROSS A COUNTY
ROAD IN WESTERN PORTION
OF COUNTY
0745 PM TX WIND DAMAGE
06/14/01 COLLIN SHERIFFS OFFICE
TREES DOWN IN NORTH
CENTRAL PART OF COUNTY
AND POWER LINES DOWN ALL
OVER
0745 PM TX WIND DAMAGE
06/14/01 FANNIN SHERIFFS OFFICE
REPORTED DIME HAIL IN NE
PART OF COUNTY AND TRRES
DOWN NEAR VAN
0745 PM BRECKENRIDGE TX 1.50 INCH HAIL
06/14/01 STEPHENS BRECKENRIDGE PD
REPORTED PING PONG BALL
HAIL IN THE CITY
0530 PM ST JO TX WIND DAMAGE
06/14/01 MONTAGUE SHERIFFS OFFICE
ESTIMATED 70 MPH
STRAIGHT LINE WINDS AND
DOWNED TREES IN ST. JOSpecial weather statement, Jun 14, 10:25 PM CDT, 2 hours 4 minutes before
TXZ093>095-102>107-117>123-129>135-141-143>146-150600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1025 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CLEARED A PORTION OF SEVERE THUNDERSTORM WATCH 431. THE WATCH HAS BEEN CLEARED GENERALLY ALONG AND NORTH OF AN EASTLAND...TO KAUFMAN...TO EMORY LINE. COUNTIES CLEARED INCLUDE... COLLIN...DALLAS...DELTA...DENTON...EASTLAND...ELLIS...ERATH... FANNIN...GRAYSON...HOOD...HOPKINS...HUNT...JOHNSON...KAUFMAN... LAMAR...PARKER...RAINS...ROCKWALL...SOMERVELL...TARRANT...WISE... SEVERE THUNDERSTORM WATCH 431 REMAINS VALID UNTIL 100 AM CDT FRIDAY FOR THE FOLLOWING COUNTIES... BOSQUE...COMANCHE...HAMILTON...HENDERSON...HILL...NAVARRO... VAN ZANDT... THIS INCLUDES THE CITIES OF...ATHENS...CANTON...COMANCHE... CORSICANA...HAMILTON...HILLSBORO...MERIDIAN. AT 1020 PM...THE LEADING EDGE OF AN AREA OF SHOWERS AND THUNDERSTORMS EXTENDED FROM JUST NORTH OF TYLER...TO HILLSBORO...TO BROWNWOOD. THIS AREA OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST AT 20 TO 25 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND GUSTY WINDS WILL ACCOMPANY THESE STORMS. A FEW _STORMS...MAINLY BETWEEN MERIDIAN AND BROWNWOOD...WILL PRODUCE 1 TO 1 1/2 INCH HAIL AND WIND GUSTS OVER 60 MPH.
Local storm report, Jun 14, 10:50 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1050 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0815 PM PARIS TX 0.88 INCH HAIL
06/14/01 LAMAR PARIS PD REPORTED
NICKEL HAIL
0821 PM HALTOM CITY TX 0.75 INCH HAIL
06/14/01 TARRANT DIME HAIL REPORTED BY
AMATEUR RADIO.
0821 PM BENBROOK TX WIND DAMAGE
06/14/01 TARRANT AMATEUR RADIO REPORTED
ROAD SIGNS DOWNED AT
I-20 IN BENBRROOK
0824 PM MILLSAP TX 1.00 INCH HAIL
06/14/01 PARKER AMATEUR RADIO REPORTED
QUARTER SIZE HAIL IN
MILSAP
0836 PM WHITE SETTLEMENT TX WIND DAMAGE
06/14/01 TARRANT AMATEUR RADIO REPORTED
QUARTER SIZE HAIL AND
50-60 MPH WIND IN WHITE
SETTLEMENT
0843 PM GARLAND TX WIND DAMAGE
06/14/01 DALLAS AMATEUR RADIO REPORTED
TREES DOWNED
0847 PM FORT WORTH TX 0.75 INCH HAIL
06/14/01 TARRANT NWS EMPLOYEE REPORTED
DIME HAIL IN SOUTHWEST
FORT WORTH
0850 PM TX WIND DAMAGE
06/14/01 DALLAS SPTTERS REPORTED WIND
ESTIMATED TO 60 MPH IN
NORTH GARLAND
0630 PM EASTLAND TX 1.75 INCH HAIL
06/14/01 EASTLAND SHERIFFS OFFICE
REPORTED GOLFBALL HAIL
IN RANGER AND QUARTER
SIZE HAIL IN EASTLAND
0740 PM TX WIND DAMAGE
06/14/01 ERATH SHERIFFS OFFICE
REPORTED TREES BLOWN
DOWN ACROSS A COUNTY
ROAD IN WESTERN PORTION
OF COUNTY
0745 PM TX WIND DAMAGE
06/14/01 COLLIN SHERIFFS OFFICE
TREES DOWN IN NORTH
CENTRAL PART OF COUNTY
AND POWER LINES DOWN ALL
OVER
0745 PM TX WIND DAMAGE
06/14/01 FANNIN SHERIFFS OFFICE
REPORTED DIME HAIL IN NE
PART OF COUNTY AND TRRES
DOWN NEAR VAN
0745 PM BRECKENRIDGE TX 1.50 INCH HAIL
06/14/01 STEPHENS BRECKENRIDGE PD
REPORTED PING PONG BALL
HAIL IN THE CITY
0530 PM ST JO TX WIND DAMAGE
06/14/01 MONTAGUE SHERIFFS OFFICE
ESTIMATED 70 MPH
STRAIGHT LINE WINDS AND
DOWNED TREES IN ST. JO
1031 PM WIND DAMAGE
06/15/01
0545 PM ST JO TX WIND DAMAGE
06/14/01 MONTAGUE SHERIFF'S OFFICE REPORTED
TREES DOWNED BY
ESTIMATED 70 MPH
STRAIGHT LINE WINDS
0830 PM TX WIND DAMAGE
06/14/01 HUNT SHERIFF'S OFFICE REPORTED
LARGE TREE BLOWN ONTO A
HOUSE IN SOUTHERN PART
OF COUNTY.
0845 PM COOPER TX WIND DAMAGE
06/14/01 DELTA SHERIFFS'S OFFICE REPORTED
2" TO 4" DIAMETER TREE
LIMBS BLOWN OFF IN
COOPER AND
ACROSS COUNTY
0900 PM TX WIND DAMAGE
06/14/01 HOPKINS SHERIFF'S OFFICE REPORTED
A TREE BLOWN ONTO A CAR THAT
WAS DRIVING DOWN FARM ROAD
900 IN EASTERN PART OF COUNTY. FARM ROAD 900.
0901 PM TX WIND DAMAGE
06/14/01 JOHNSON SHERIFF'S OFFICE REPORTED
TREES DOWNED ACROSS
COUNTY ROAD 531 IN
NORTHERN PART OF
COUNTY.
0901 PM TX 0.88 INCH HAIL
06/14/01 COMANCHE SHERIFF'S OFFICE
REPORTED HAIL IN
WESTERN PART OF COUNTY
AND^ TWO LIGHTENING
STARTED FIRES IN THE
EASTERN.Special weather statement, Jun 14, 11:55 PM CDT, 34 minutes before
TXZ122-135-141-143>146-150600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1155 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CLEARED A PORTION OF SEVERE THUNDERSTORM WATCH 431. COUNTIES CLEARED INCLUDE... HENDERSON...HILL...NAVARRO...AND VAN ZANDT. SEVERE THUNDERSTORM WATCH 431 REMAINS VALID UNTIL 100 AM CDT FRIDAY BOSQUE...COMANCHE...AND HAMILTON COUNTIES. AT 1150 PM...THE LEADING EDGE OF AN AREA OF SHOWERS AND THUNDERSTORMS EXTENDED FROM GROESBECK...TO HEWITT...TO EVANT...TO 5 MILES NORTH OF GOLDTHWAITE. THIS AREA OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST AT 20 TO 25 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND GUSTY WINDS WILL ACCOMPANY THESE STORMS. A FEW STORMS... BETWEEN MERIDIAN AND GOLDTHWAITE...MAY PRODUCE 1 INCH HAIL AND WIND GUSTS TO 60 MPH.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:03 PM CDT | Tornado Warning | FWD | Erath | 27 min |
| Jun 14, 7:06 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 39 min |
| Jun 14, 7:08 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 52 min |
| Jun 14, 7:10 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 65 min |
| Jun 14, 7:17 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 58 min |
| Jun 14, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 46 min |
| Jun 14, 7:39 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 66 min |
| Jun 14, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 47 min |
| Jun 14, 7:53 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 52 min |
| Jun 14, 8:02 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 43 min |
| Jun 14, 8:05 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hunt | 55 min |
| Jun 14, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 65 min |
| Jun 14, 8:17 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 43 min |
| Jun 14, 8:22 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 53 min |
| Jun 14, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 50 min |
| Jun 14, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 61 min |
| Jun 14, 9:39 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 51 min |
| Jun 14, 11:35 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Mills | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.